MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC AFFINITI 70; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC AFFINITI 70; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Catalog Number 795210
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A misdiagnosis was reported when using the affiniti 70 ultrasound system and an x5-1 transducer.The system did not produce quality color and spectral doppler signal when performing a cardiac ultrasound.A patient had a prior echo in which the aortic stenosis gradient was found to be moderate-severe instead of mild-moderate.The mild regurgitant jet was nearly impossible to see.The patient's outcome was affected due to a change of medication and further testing to classify the severity of the aortic stenosis.Philips has started an investigation for this complaint.
 
Additional Manufacturer Narrative
A thorough investigation to determine the reported failure was performed.The customer¿s system software had been at revision 6.0.X and was updated to revision 9.0.X.The customer¿s perception after the update was there was color degradation.The investigation found the reported issue was not reproduced and no color degradation was confirmed.The system has returned to service with no similar issues reported.

Brand Name
AFFINITI 70
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key19277778
Report Number3019216-2024-00066
Device Sequence Number15032950
Product Code IYN
UDI-Device Identifier00884838056251
UDI-Public00884838056251
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number795210
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown